Alert archive / Indiana / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 3, 2018, 3:59 PM EST for 13 counties in Indiana. It took effect at Jan 4, 2018, 2:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 3:59 PM EST (20:59 UTC)
- In effect from
- Jan 4, 2018, 2:00 AM EST
- Expired
- Jan 4, 2018, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Fountain County, IN, Hendricks County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS43 KIND 032059 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 359 PM EST Wed Jan 3 2018 ...Wind Chill advisory along and west of Carroll county to Hendricks county line and also also along and north of Interstate 70 over west central Indiana. *OVERVIEW HEADLINE .Wind chills of 15 below to 20 below will occur late tonight and early Thursday. INZ021-028>030-035>037-043>046-051-052-040500- /O.NEW.KIND.WC.Y.0002.180104T0700Z-180104T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Including the cities of Lafayette, Frankfort, Crawfordsville, and Terre Haute 359 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central, north central and west central Indiana. * WHEN...From 2 AM to 11 AM EST Thursday. * ADDITIONAL DETAILS...Low temperatures tonight will range from zero to 5 below and Even colder temperatures will occur Thursday and Friday night with low temperatures from 5 below to 10 below. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind
2 follow-up statements
868 WWUS43 KIND 040238 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 938 PM EST Wed Jan 3 2018 INZ021-028>030-035>037-043>046-051-052-041045- /O.CON.KIND.WC.Y.0002.180104T0700Z-180104T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Including the cities of Lafayette, Frankfort, Crawfordsville, and Terre Haute 938 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central, north central and west central Indiana. * WHEN...From 2 AM to 11 AM EST Thursday. * ADDITIONAL DETAILS...Low temperatures tonight will range from zero to around 5 below. Even colder temperatures will occur Thursday and Friday nights with low temperatures from 5 below to 10 below. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind
079 WWUS43 KIND 040816 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 316 AM EST Thu Jan 4 2018 ...Wind Chill Advisory across Northwest Central Indiana... INZ021-028>030-035>037-043>046-051-052-041600- /O.CON.KIND.WC.Y.0002.000000T0000Z-180104T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Including the cities of Lafayette, Frankfort, Crawfordsville, and Terre Haute 316 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of central, north central and west central Indiana. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind PUMA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 3:25 PM EST, 34 minutes earlier.
Area forecast discussion, Jan 3, 3:25 PM EST, 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 325 PM EST Wed Jan 3 2018 .UPDATE... Synopsis...Near Term...Short Term and Aviation sections have been updated below. && .SYNOPSIS... Issued at 325 PM EST Wed Jan 3 2018 An arctic high pressure system centered over Central Manitoba will move into the upper midwest late Friday and Saturday and across Indiana Saturday night. Temperatures will moderate after this high moves by. Meanwhile a low pressure system will bring a mixed bag of precipitation early next week. Cooler and somewhat drier weather will return by the middle of next week. && .NEAR TERM /Tonight and Thursday/... Issued at 325 PM EST Wed Jan 3 2018 Radar and weather depiction indicated light snow showers were occurring from the Indianapolis area and to the north and east. Surface analysis indicated a fast moving cold front was moving southeast across Indiana. The snow showers should end west to east early this evening. A cold northwest flow will occur as high pressure over Canada builds southeast and a strong low pressure system moves north northeast just off the Atlantic coast. The main issue during the near term will be very cold temperatures as colder air spreads back into our area. It appears that there will be enough wind and temperatures will be cold enough to reach wind chill criteria over northwest and west central sections late tonight and Friday morning. As a result will issue a wind chill advisory for most areas along and west of a Carroll to Hendricks line and also along and north of Interstate 70. This will be from 2 AM to 11 AM with wind chills of 15 to 20 below. Another concern will be that light scattered lake effect snow showers may reach northeast portions of our forecast area as cold air blows south southeast off of lake Michigan. Models indicate 850 temperatures will be cold enough and there will be enough wind for a few snow showers to reach our area. The best timing will be Thursday afternoon and then after that the low level flow will become a little more westerly. Concerning temperatures went close to a ConsAll ConsRaw blend. Snow cover will hold temperatures down a little too over northern and central sections. && .SHORT TERM /Thursday night through Saturday/... Issued at 325 PM EST Wed Jan 3 2018 Models indicate a dry and very cold weather through this period as arctic high pressure over Canada builds to the southeast. The upper flow will be cyclonic as a strong upper trough remains over eastern Canada and the great lakes. Lake effect snow showers may linger into Thursday evening over the far northeast. Otherwise... this will be a dry and very cold period. It is likely that wind chill advisories will be required for much of our area both Thursday and Friday night and with lowest temperatures well below zero in many areas. High temperatures will be 7 above northern sections to upper teens south Friday and maybe a degree or two warmer than that Saturday. && .LONG TERM /Saturday Night through Tuesday Night/... Issued at 228 PM EST Wed Jan 3 2018 The long term period will start out under the influence of high pressure to the southeast and ridging aloft. As a result, dry conditions will prevail through Saturday night with rising temperatures in the southwest surface flow. Temperatures will climb to near or slightly above normal for Sunday and Monday ahead of the next Plains' system. However, an associated cold front with that low will bring a shot of reinforcing cold air on Monday night to bring temperatures below normal again late in the extended period. This system will also bare watching in regard to winter precipitation impacts. It is a bit early to determine precipitation type at this time, but for now, early indications are showing snow to the north with a wintry mix over the central portions of central Indiana and rain to the south. Confidence is medium to high in regard to timing, track, and strength of the system, but low in precipitation type and amounts at this time. && .AVIATION /Discussion for the 03/21Z KIND TAF Update/... Issued at 1232 PM EST Wed Jan 3 2018 Minor tweaks made to KIND TAF to better match current conditions. No other changes are needed at this time. Previous aviation discussion follows... Light snow showers will continue to impact the TAF sites through the afternoon hours as a cold front moves through the area. Conditions will generally be at VFR levels, but ceilings and visibilities could quickly drop to MVFR levels at times through the afternoon in any heavier squalls. The MVFR threat should end by this evening though, and VFR will prevail through the end of the TAF period. Meanwhile, winds will veer from the southwest to northwest with frontal passage this afternoon. Sustained speeds will generally range between 7 to 11 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 2 AM to 11 AM EST Thursday for INZ021- 028>030-035>037-043>046-051-052. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....TDUD AVIATION...TDUD/JH
Hazardous weather outlook, Jan 3, 5:03 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 503 AM EST Wed Jan 3 2018 INZ021-028>031-035>049-054>057-041015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 503 AM EST Wed Jan 3 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Cold wind chills. Chance for snow. Hazards: Wind chill values of -5 to -10 this morning, and -10 to -20 tonight. Slick roads. Timing: This morning, and again tonight for wind chills. Snow today. Discussion: A weak upper level system will move through the area today bringing a small chance for snow. Only light accumulation expected. Another shot of cold air will bring wind chills lower again tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Dangerously cold weather will continue through Saturday. Wind chills will be in the -10 to -20 range at times Thursday through Saturday morning. A strong frontal system is expected during the Sunday to Monday timeframe bringing chances for snow and mixed precipitation. Discussion: High pressure will remain in place through Sunday when a stronger upper level system is expected. This will bring chances for snow or a wintry mix. Precipitation type and amounts are low confidence at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>053-060>065-067>072-041015- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 503 AM EST Wed Jan 3 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Cold wind chills. Chance for snow. Hazards: Wind chill values of 0 to -5 this morning, and -5 to -15 tonight. Slick roads. Timing: This morning, and again tonight for wind chills. Snow today. Discussion: A weak upper level system will move through the area today bringing a small chance for snow. Only light accumulation, if any, expected. Another shot of cold air will bring wind chills lower again tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Dangerously cold weather will continue through Saturday. Wind chills will be in the -10 to -20 range at times Thursday through Saturday morning. A strong frontal system is expected during the Sunday to Monday timeframe bringing chances for a wintry precipitation mix. Discussion: High pressure will remain in place through Sunday when a stronger upper level system is expected. This will bring chances for a wintry mix of precipitation. Precipitation type and amounts are low confidence at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Wind Chill Advisories in Indiana, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.